Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
volcom3453

just prescribed bactrim, need advice!!

Recommended Posts

I just stopped minocycline since I was getting some hyperpigmentation. My derm gave me bactrim.....but from a lot about what I have just read it seems rather dangerous, like almost as dangerous as accutane. I told my derm that I wanted off of mino and something with less serious side-effects, but this bactrim shit seems to have just as many if not more.

Now I am in a bind.....should I just use my BP and Tazorac and screw pills for now or should I take the chance and try my first bactrim pill tomorrow? I'll be honest I'm worried as hell and I want nice skin but I don't want to have serious reactions or anything, especially since I start school this coming Monday. Please anyone who has taken it or someone who is knowledgeable please give me an overview on what to expect and the chances of bad side effects and such.

I just want to be reassured. Also, what are the chances that Taz and my new BP (soluclenz) would keep my skin decently clear? Please help anyone!

Share this post


Link to post
Share on other sites

i know its been about a week since this post but i was just prescribed Bactrim as well.

my derm ( who is supposed to be one of the best in my state - West Va. ) said that this is right below the level of accutane. I have a family history of acne and I just recently broke out ( past six months ) and I have never had acne before. However, OTC topical treatments have not worked for me. I had tried ProActiv and Neutrogena systems, but neither did anything. I gave each there 2 months timeframe, and then tried what was suggested on this site as well. I got tired of nothing working and want to be cleared up by May ( I graduate from college then ).

There are risks with this drug, I found some medical journals on it and some Derms refuse to use it for acne, some pharmacists have even refused to fill prescriptions because they say it isn't used for acne. However, I know some that have taken it and it worked wonders, of course once they went off the drug the bacteria can come back. Anyways, your derm should have put you on Bactrim and some sort of topical lotion, at least mine did. I'm going back in March to check up and see if this worked for me, if not I'll try accutane. My sister had been put on Bactrim and it worked for awhile, but she wanted long term results, so as an adult she did accutane. Her major side effect was her lips cracked and were really dry, and I believe she had a nose bleed one morning from it. Since being on the medication and completing the treatment she has been free of acne.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×